California, 2005Flash Flood in California, August 15, 2005
August 15, 2005 · NWS VEF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 15, 2:30 PM PST, 42 minutes earlier.
Area forecast discussion, Aug 15, 2:30 PM PST, 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PDT MON AUG 15 2005
.SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST
WILL GRADUALLY MOVE INLAND TONIGHT AND TUESDAY AND BRING AN
INCREASINGLY DRY SOUTHWEST FLOW TO THE REGION BY WEDNESDAY.
THIS WILL BRING A DECREASE TO THUNDERSTORM COVERAGE FROM WEST TO
EAST ACROSS THE REGION BY THE MIDDLE OF THE WEEK.
&&
.SHORT TERM...ALTHOUGH CONVECTION HAS BEEN 3-4 HOURS SLOWER TO
DEVELOP TODAY THAN SUNDAY...NOT GIVING UP ON THE POTENTIAL FOR
THUNDERSTORM COVERAGE RAPIDLY INCREASING THIS AFTERNOON THROUGH
EARLY EVENING. TEMPERATURES HAVE BEEN SLOW TO RESPOND TO THE SOLAR
HEATING...PROBABLY DUE IN PART TO THE ABUNDANT MOISTURE EVAPORATING
IN THE BOUNDARY LAYER AND THE INFLUENCE OF SOME HEIGHT FALLS FROM
THE UPPER LOW. DESTABILIZATION IS BECOMING EVIDENT WITH CAPE VALUES
OF 1500-2000 J/KG FROM SOUTHEAST CALIFORNIA UP THROUGH SOUTHERN
NEVADA. AS STORMS EXPAND ACROSS SE CA/NW AZ AND GENERATE
OUTFLOWS...SHOULD SEE CONVECTION SPREAD MORE INTO SOUTHERN NEVADA.
DYNAMIC SUPPORT FROM THE COASTAL LOW SHOULD ONLY HELP SUPPORT STORM
DEVELOPMENT. HEAVY RAIN IS STILL A THREAT ALTHOUGH STORMS WILL BE
MOVING NORTH AROUND 10-15 MPH. THE STORM SOUTHWEST OF LAS VEGAS HAD
BEEN PERSISTENT AND REGENERATING ON THE SOUTHERN FLANK. LARGE HAIL
AND STRONG WINDS ARE ALSO POSSIBLE WITH SOME STORMS GIVEN THE STRONG
VERTICAL SHEAR PROFILE. WILL KEEP FLASH FLOOD WATCH IN EFFECT UNTIL
10 PM. BOTH THE GFS AND NAM INDICATE THE LOW PRESSURE SYSTEM WILL
MOVE INLAND TOWARD CENTRAL CALIFORNIA AND PRODUCE A PERSISTENT
SOUTHWEST FLOW TUESDAY/WEDNESDAY AND BEYOND. HARD TO GO AGAINST THIS
TREND GIVEN THE DRY AIR BEHIND THE SYSTEM AND WILL INDICATE AN END
TO THE THUNDERSTORM POTENTIAL THE LATTER HALF OF THE WEEK. &&
.LONG TERM...MODEL RUNS CONTINUE TO INDICATE DRIER AS THE WEEK
PROGRESSES. EVEN WITH THE SOUTHWEST FLOW SHAPING UP...DECIDED TO
KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN MOST AREAS UNTIL SATURDAY.
BY THAT TIME AM EXPECTING MOISTURE TO BE OUT OF VIRTUALLY ALL
LOCATIONS. FURTHER OUT ANOTHER WARMING TREND IS PROGGED GOING INTO
NEXT WEEK.
&&
.AVIATION...CHANCE OF THUNDERSTORMS FROM THE SOUTH MAY EFFECT
MCCARRAN THIS EVENING. PEACH SPRINGS AND DAGGETT CORRIDORS WILL HAVE
NUMEROUS THUNDERSTORMS IN THEM THIS EVENING. TOMORROW IS EXPECTED TO
BE AN ACTIVE WEATHER DAY FOR LAS VEGAS VALLEY AND TO THE EAST DUE TO
THUNDERSTORMS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL 10 PM PDT FOR NV ZONES 14-22.
.AZ...FLASH FLOOD WATCH UNTIL 10 PM MST FOR AZ ZONES 1-3 AND 36.
.CA...FLASH FLOOD WATCH UNTIL 10 PM PDT FOR CA ZONES 26-29.
&&
ADAIR/BELL/JACQUES
Hazardous weather outlook, Aug 15, 8:40 AM PST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
940 AM PDT MON AUG 15 2005
AZZ001>003-036-CAZ026>029-NVZ014>022-160700-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
940 AM PDT MON AUG 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.DAY ONE...TODAY.
A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL
CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW TO THE REGION TODAY.
THIS SYSTEM WILL INFLUENCE MOIST AND UNSTABLE AIR ALREADY IN PLACE
AND ENHANCE FAIRLY WIDESPREAD THUNDERSTORM DEVELOPMENT WITH SOME
ORGANIZED STORMS POSSIBLY REDEVELOPING AND TRAINING OVER THE SAME
AREA. THIS WILL LEAD TO A HIGH THREAT OF FLASH FLOODING AND A FLASH
FLOOD WATCH IS IN EFFECT UNTIL 10 PM FOR THE ENTIRE REGION. STRONG
WINDS AND HAIL WILL ALSO BE A THREAT WITH THE MORE ORGANIZED
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM COVERAGE WILL DECREASE TUESDAY AND WEDNESDAY AS A DRY
SOUTHWEST FLOW BEGINS SPREAD ACROSS SOUTHEAST CALIFORNIA INTO
SOUTHERN NEVADA. HOWEVER...THIS WILL SCENARIO WILL CONTINUE TO
SUPPORT ORGANIZED THUNDERSTORMS TUESDAY BEFORE SUFFICIENT LOW LEVEL
MOISTURE IS FOLLOWED PUSHED TO THE EAST AND FEWER THUNDERSTORMS
DEVELOP WEDNESDAY THE LATTER HALF OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
JGA
Flash Flood, San Bernardino
- When
- August 15, 3:12 PM PST to 4:00 PM PST
- Where
- San Bernardino County, Barstow
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.883, -117.033
One to two feet of water and debris crossing roadways, and up to one foot of water in businesses.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 15, 20051 death · 1 event
- Flash Flood and Hail in Mississippi, August 15, 2005$2.0 million · 0.75 in hail · 2 events
- Flash Flood and Hail in Alabama, August 15, 2005$250,000 · 1 in hail · 8 events
- Flash Flood and Damaging Wind in California, August 15, 2005$251,000 · 61 kt wind · 3 events
- Damaging Wind in Arizona, August 15, 2005$120,000 · 58 kt wind · 1 event
- Damaging Wind in Louisiana, August 15, 2005$100,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 15, 2005$60,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 15, 2005$35,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Tennessee, August 15 to 17, 2005$15,000 · 50 kt wind · 15 events
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464848.